Alert archive / Wisconsin / Flash Flood Warnings in 2019
Flash Flood Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood warning at Mar 14, 2019, 7:52 PM CDT for Brown County, Wisconsin. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2019, 7:52 PM CDT (00:52 UTC)
- Expired
- Mar 15, 2019, 3:23 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Brown County, WI
The radar
The Green Bay radar (KGRB), 12 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.9 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652
WGUS53 KGRB 150052
FFWGRB
WIC009-150845-
/O.NEW.KGRB.FF.W.0001.190315T0052Z-190315T0845Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Green Bay WI
752 PM CDT THU MAR 14 2019
The National Weather Service in Green Bay has issued a
* Flash Flood Warning for...
Rain and Snowmelt in...
South central Brown County in northeastern Wisconsin...
* Until 345 AM CDT Friday.
* At 745 PM CDT, local law enforcement reported rising water near
the East River in Brown County. The river near Greenleaf in
southern Brown County has risen over 3 feet since this morning.
Areas farther north will likely experience rising water levels and
flooding during the night.
* Some locations likely to experience flooding include locations
near the river and its tributaries in ...
Green Bay, Bellevue, De Pere, Allouez, Wrightstown, Ledgeview, and
Greenleaf.
* Numerous road closures have occurred near the river. In addition,
evacuations are under way in some areas adjacent to the river
south of Highway 172. To ensure your safety, please follow the
instructions of local law enforcement officials.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone living near the river should remain on high alert for rising
water levels, and be prepared to evacuate if necessary.
If driving, turn around, don't drown when encountering flooded
roads. Most flood deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4452 8797 4425 8808 4425 8814 4431 8816
4442 8807 4452 8801
$$
Skowronski2 follow-up statements
720
WGUS73 KGRB 150259
FFSGRB
Flash Flood Statement
National Weather Service Green Bay WI
959 PM CDT THU MAR 14 2019
WIC009-150845-
/O.CON.KGRB.FF.W.0001.000000T0000Z-190315T0845Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown WI-
959 PM CDT THU MAR 14 2019
...THE FLASH FLOOD WARNING FOR RAIN AND SNOWMELT REMAINS IN EFFECT
UNTIL 345 AM CDT FOR SOUTH CENTRAL BROWN COUNTY...
At 952 PM CDT, flooding continued near the East River in Brown
County. The flooding has continued to expand north during the
evening, with locations near the river in the City of Green Bay
likely to have flooding develop overnight.
Numerous road closures have occurred near the river. Some
evacuations have been necessary, and shelter in place orders have
been issued for some locations near the river. To ensure your
safety, please follow the instructions of local law enforcement
officials.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
River banks and culverts can become unstable and unsafe during
floods. Please do not enter flooded areas.
&&
LAT...LON 4452 8797 4425 8808 4425 8814 4431 8816
4442 8807 4452 8801
$$
Skowronski971
WGUS73 KGRB 150823
FFSGRB
Flash Flood Statement
National Weather Service Green Bay WI
323 AM CDT FRI MAR 15 2019
WIC009-150831-
/O.CAN.KGRB.FF.W.0001.000000T0000Z-190315T0845Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown WI-
323 AM CDT FRI MAR 15 2019
...THE FLASH FLOOD WARNING FOR RAIN AND SNOWMELT IN SOUTH CENTRAL
BROWN COUNTY IS CANCELLED...
The flash flood warning for south central Brown county has been
replaced by a flood warning for Brown county and other counties in
east central Wisconsin. Urban and small stream flooding has resulted
in many road closures across the region.
LAT...LON 4452 8797 4425 8808 4425 8814 4431 8816
4442 8807 4452 8801
$$
RDMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Mar 14, 6:07 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 14, 6:07 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 607 PM CDT Thu Mar 14 2019 Updated aviation portion for 00Z TAF issuance and new information added to update section .UPDATE... Issued at 555 PM CDT Thu Mar 14 2019 Conditions were quite variable as the center of the decaying cyclone shifts through the area. There was still some dense fog in the far northeast. Some gusty winds will move through east- central Wisconsin during the evening. But the main concern is rain and flooding. Strong QG forcing with the upper shortwave was pivoting through the area. The associated area of SHRA/TSRA has wrapped back into the deformation zone northwest of the upper system, and become nearly stationary. Luckily is has shifted north and east of our main urban areas. Just expanded the Flood Advisory to the north to account for the rain band. It should start to weaken in the next hour or two as the strongest forcing lifts off to the northeast. && .SHORT TERM...Tonight and Friday Issued at 240 PM CDT Thu Mar 14 2019 A strong storm over northern Iowa continues to track towards the western Great Lakes this afternoon. Although the system is filling in a bit, it is still having an impact on the weather across northeast Wisconsin today. Of note is the fog that continues across north-central Wisconsin with visibilities near zero at times and the southern portion of the area in the warm sector with temperatures soaring into the 50s across central and east-central Wisconsin. The fog should continue to dissipate from south to north as the warm sector surges north and surface winds increase. Otherwise the fog will clear this evening as winds turn northwesterly and colder air advects in from the west. The Dense Fog Advisory itself may only be in effect for the far northern portion of the forecast area at issuance, if its still in effect at all. Another round of showers and even thunderstorms are forecast later this afternoon and into the evening hours as the line of storms across southern Wisconsin lifts north across the area in the next few hours. Of the hi-res runs the NAM NEST seems to have the best handle on this activity and lifts it north through central and east-central Wisconsin between 20Z and 23Z. Some of the stronger storms could produce small hail and gusty winds to 40 to 45 knots as the storms have across southern Wisconsin. Severe weather is not expected from these storms as MLCAPE values are only around 500 J/kg, significantly less than the near 1000 J/kg across northern Illinois. As the system pushes off to the east later tonight, colder air will filter in behind the system as northwesterly winds increase to 15 to 25 mph. The colder air will also mean the rain showers will change over to snow, however little in the way of snowfall accumulation is expected. Friday will be seasonably cold and blustery, as wrap around moisture and cyclonic flow create scattered snow showers or flurries at times. .LONG TERM...Friday Night Through Thursday Issued at 240 PM CDT Thu Mar 14 2019 Fairly quiet weather pattern expected during the period. There is a small chance of rain/snow showers during the day and snow showers at night across the north Sunday and Monday. A system moving across the region Tuesday into Tuesday night may bring a chance of rain and snow showers to the region depending on the timing of the system. Dry conditions are expected Wednesday and Thursday. Temperatures should be close to normal during the period. && .AVIATION...for 00Z TAF Issuance Issued at 555 PM CDT Thu Mar 14 2019 Conditions were quite variable during the late afternoon, with still some patchy dense fog, areas of heavy rain, and ceilings from IFR to VFR. Visibilities will probably edge down for a couple hours across the north and west--except where rain is occurring. Then conditions should become more uniform MVFR as winds turn northwest and the cyclone center pulls away to the northeast. && .HYDROLOGY... Issued at 240 PM CDT Thu Mar 14 2019 Rain and melting snow will contribute to rising rivers and streams tonight. Standing water is also possible on roads, sidewalks and parking lots. While the rains will end this evening, melting snow will continue to raise the water levels in rivers and streams for the next couple of days. There will also be a threat for ice jams. Please see the the latest Flood Watch for more information. && .GRB WATCHES/WARNINGS/ADVISORIES... Flood Watch through Friday morning for WIZ005-010>013-018>022- 030-031-035>040-045-048>050-073-074. Dense Fog Advisory until 7 PM CDT this evening for WIZ011>013. && UPDATE.........Skowronski SHORT TERM.....Kurimski LONG TERM......Eckberg AVIATION.......Skowronski HYDROLOGY......Kurimski
Hazardous weather outlook, Mar 14, 2:39 PM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 239 PM CDT Thu Mar 14 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 239 PM CDT Thu Mar 14 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Melting snow and periods of rain could produce standing water in low spots on roads, sidewalks, and parking lots. Rivers, creeks and streams will also continue to rise. Thunderstorms are possible this afternoon, but they are not expected to be severe. Some of the stronger storms could produce small hail and gusty winds. Hazardous travel due to dense fog will continue through late afternoon. Visibilities of a quarter of a mile or less and times down to near zero are expected across north-central Wisconsin. .DAYS TWO THROUGH SEVEN...Friday through Thursday Recent rains and melting snow will lead to rising rivers, streams and creeks into the weekend. The Yellow River and Wolf River are expected to be near flood stage at some sites this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected tonight. However any reports of hail or gusty winds should be reported to the National Weather Service. LMZ521-522-541>543-151945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 239 PM CDT Thu Mar 14 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Dense fog, with visibilities less than one mile and at times down to zero will continue late this afternoon. There is a chance of thunderstorms that will pose a hazard to mariners. .DAYS TWO THROUGH SEVEN...Friday through Thursday The probability of widespread hazardous weather is low. Kurimski/Eckberg
In the hours before
Special weather statement, Mar 14, 4:18 PM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Green Bay WI
418 PM CDT THU MAR 14 2019
WIZ018>020-022-030-031-037>040-074-142200-
Southern Oconto County WI-Waupaca WI-Shawano WI-Kewaunee WI-
Langlade WI-Outagamie WI-Marathon WI-Door WI-Brown WI-Menominee WI-
Lincoln WI-
418 PM CDT THU MAR 14 2019
...SHOWERS AND SCATTERED THUNDERSTORMS ACROSS CENTRAL AND
NORTHEAST WISCONSIN THIS AFTERNOON...
At 418 PM CDT, Doppler radar was tracking showers and scattered
thunderstorms along a line extending from near Weston to
Clintonville to Algoma. Movement was northeast at 45 mph.
Pea size hail, brief heavy rain and winds in excess of 30 mph will
be possible with these storms.
At 410 pm, a trained weather spotter reported pea size hail covering
the ground in New London.
Showers and storms will be near...
Bay Shore Park around 425 PM CDT.
Oconto around 430 PM CDT.
Shawano around 440 PM CDT.
Keshena around 450 PM CDT.
Legend Lake around 455 PM CDT.
Other locations impacted by these storms include Lake Noseum, Ackley
Wildlife Area, Gregorville, Rankin, Rose Lawn, Whitcomb, Frazer
Corners, Belle Plaine, Bonduel and Lincoln.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4483 8719 4476 8727 4454 8741 4445 8744
4457 8799 4456 8894 4485 8969 4530 8944
4496 8854 4494 8761 4493 8772 4490 8777
4480 8783 4471 8792 4463 8793 4469 8780
4487 8765 4493 8746 4500 8740 4490 8714
TIME...MOT...LOC 2114Z 213DEG 38KT 4486 8961 4458 8890 4459 8798 4438
8699
EckbergLocal storm report, Mar 14, 4:19 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
419 PM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL NEW LONDON 44.38N 88.75W
03/14/2019 M0.25 INCH WAUPACA WI TRAINED SPOTTER
PEA SIZE HAIL COVERING THE GROUND.
&&
ECKBERGLocal storm report, Mar 14, 4:34 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
434 PM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM FLOOD BANCROFT 44.31N 89.51W
03/14/2019 PORTAGE WI TRAINED SPOTTER
FLOODING IN LOCATIONS ACROSS ALMOND AND BANCROFT. PARTS
OF COUNTY ROADS BB, J AND N ARE CLOSED.
0426 PM FLOOD ASHWAUBENON 44.46N 88.08W
03/14/2019 BROWN WI NWS EMPLOYEE
1 TO 2 INCHES OF WATER FLOWING OVER A NARROW SECTION OF
COUNTY RD EB - PACKERLAND.
0304 PM FLOOD BELLEVUE 44.43N 87.91W
03/14/2019 BROWN WI LAW ENFORCEMENT
MONROE RD IS CLOSED BETWEEN HWY 172 AND DICKINSON RD.
&&
BERSCHLocal storm report, Mar 14, 4:36 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
436 PM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLOOD 2 N NAVARINO 44.63N 88.48W
03/14/2019 SHAWANO WI PUBLIC
4 INCHES OF WATER ON NAVARINO-LESSOR ROAD
ABOUT 2 MILES NORTH OF NAVARINO COVERING THE
ROAD AT ITS DEEPEST POINT. THE WATER IS
STANDING.
&&Special weather statement, Mar 14, 5:08 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Green Bay WI
508 PM CDT THU MAR 14 2019
WIZ011-018>022-030-031-073-074-142245-
Southern Oconto County WI-Southern Marinette County WI-Shawano WI-
Langlade WI-Northern Oconto County WI-Marathon WI-Door WI-Forest WI-
Menominee WI-Lincoln WI-
508 PM CDT THU MAR 14 2019
...SHOWERS AND SCATTERED THUNDERSTORMS MOVING ACROSS NORTH-CENTRAL
AND NORTHEAST WISCONSIN EARLY THIS EVENING...
At 506 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Dutch Corners to 8 miles
southwest of Pound to near Empire. Movement was northeast at 40 mph.
Pea size hail, brief heavy rain and winds in excess of 30 mph will
be possible with these storms. These storms may produce ponding of
water in urban areas and on roadways.
Strong thunderstorms will be near...
Crivitz around 530 PM CDT.
Parrish around 535 PM CDT.
Other locations impacted by these storms include Lake Noseum, Ackley
Wildlife Area, Hayes, Bavaria, Deerbrook, Caldron Falls Reservoir,
Sister Bay, Pickerel, Koepenick and Doering.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4465 8734 4469 8779 4487 8765 4499 8742
4503 8753 4494 8759 4490 8777 4471 8792
4484 8959 4547 8942 4532 8766 4517 8774
4511 8766 4512 8754 4504 8753 4501 8746
4500 8741 4522 8741 4528 8716 4525 8690
TIME...MOT...LOC 2206Z 198DEG 36KT 4513 8946 4504 8819 4482 8601
EckbergLocal storm report, Mar 14, 5:41 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
541 PM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM FLOOD PULASKI 44.66N 88.23W
03/14/2019 BROWN WI TRAINED SPOTTER
WATER FLOWING OVER HIGHWAY 32 NEAR PULASKI. COUNTRY ROAD
C ALSO HAS 3-4 INCHES OF WATER FLOWING OVER IT JUST NORTH
OF HIGHWAY 29.
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:05 PM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Forest, Kewaunee, Langlade, Manitowoc and 11 more | 4 hr |
| Mar 14, 9:30 PM CDT | River Flood Warning | GRB | Waupaca | 5 days |
| Mar 14, 11:58 PM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Forest, Kewaunee, Langlade, Manitowoc and 11 more | 3 hr |
| Mar 15, 1:37 AM CDT | River Flood Warning | GRB | Kewaunee | 33 hr |
| Mar 15, 3:01 AM CDT | Areal Flood Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Waupaca and 2 more | 51 min |
| Mar 15, 3:50 AM CDT | Areal Flood Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Portage and 4 more | 59 hr |
| Mar 15, 7:23 AM CDT | River Flood Warning | GRB | Shawano, Waupaca | 14 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.